International Scholarly Research Notices

International Scholarly Research Notices / 2014 / Article

Research Article | Open Access

Volume 2014 |Article ID 907432 | 5 pages | https://doi.org/10.1155/2014/907432

Fractional Calculus of the Generalized Mittag-Leffler Type Function

Academic Editor: Paolo Maria Mariano
Received22 Mar 2014
Accepted06 May 2014
Published18 Aug 2014

Abstract

We introduce and study a new function called -function, which is an extension of the generalized Mittag-Leffler function. We derive the relations that exist between the -function and Saigo fractional calculus operators. Some results derived by Samko et al. (1993), Kilbas (2005), Kilbas and Saigo (1995), and Sharma and Jain (2009) are special cases of the main results derived in this paper.

1. Introduction and Preliminaries

The Mittag-Leffler function has gained importance and popularity during the last one and a half decades due to its direct involvement in the problems of physics, biology, engineering, and applied sciences. Mittag-Leffler function naturally occurs as the solution of fractional order differential equations and fractional order integral equations.

In 1903, the Swedish mathematician Mittag-Leffler [1, 2] introduced the function , defined by The Mittag-Leffler function was studied by Wiman [3] who defined the function as follows: The function is now known as Wiman function, which was later studied by Agarwal [4] and others.

The generalization of (2) was introduced by Prabhakar [5] in terms of the series representation where is Pochhammer’s symbol, defined by Shukla and Prajapati [6] defined and investigated the function as where and denotes the generalized Pochhammer symbol which in particular reduces to Srivastava and Tomovski [7] introduced and investigated a further generalization of (3), which is defined in the following way: which, in the special case when and , is given by (5).

It is an entire function of order . Some special cases of (3) are here denotes an hypergeometric function; see also in (10).

Remark 1. A detailed account of Mittag-Leffler functions and their applications can be found in the monograph by Haubold et al. [8].

An interesting generalization of (2) is recently introduced by Kilbas and Saigo [9] in terms of a special entire function as given below: where and an empty product is to be interpreted as unity.

1.1. Fractional Integrals and Derivatives

An interesting and useful generalization of both the Riemann-Liouville and Erdélyi-Kober fractional integration operators is introduced by Saigo [10] in terms of Gauss's hypergeometric function as follows: where , , and , and the generalized fractional derivative of a function where .

2. The -Function

The -function is introduced by the authors as follows: where , ; ; , and are the Pochhammer symbols. The series (12) is defined when none of the parameters ’s, , is a negative integer or zero. If any parameter is a negative integer or zero, then the series (12) terminates to a polynomial in, and the series is convergent for all if . It can also converge in some cases if we have and . Let ; it can be shown that if and the series is absolutely convergent for , in order convergent for when and divergent for when .

2.1. Special Cases of the -Function

(i) If we set , we have where is the generalized Mittag-Leffler function introduced by Srivastava and Tomovski [7]; compare (5).

(ii) In the special case of (13), when and , we have the following: where was considered earlier by Shukla and Prajapati [6].

(iii) If we set in (12), we have where is generalization of the Mittag-Leffler function introduced by Prabhakar [5] and studied by Haubold et al. [8] and others; compare (3).

(iv) If we put in (15), we have where is the generalized Mittag-Leffler function [3] (also known as Wiman function), which was later studied by Agarwal [4] and others; compare (2).

(v) If we take in (15), we have where is the Mittag-Leffler function [1, 2]; compare (1).

(vi) If we take in (15), we obtain where is the exponential function [11].

(vii) If we set in (12), then the -function can be represented in the Wright generalized hypergeometric function [12] and the -function [13, 14] as given below: where -function is as defined in the monograph by Mathai and Saxena [14].

(viii) If we set and in (12), then we obtain another special case of -function in terms of the Wright generalized hypergeometric function as given below:

(ix) If we set in (12), then the -function reduces to the generalized hypergeometric function (see for detail [11, 15, 16]) as given below:

3. Relations with Generalized Fractional Calculus Operators

In this section we derive two theorems relating to generalized fractional integrals and derivative of the -function.

Theorem 2. Let , , , and ; then there holds the relation

Proof. Following the definition of Saigo fractional integral [17] as given in (10), we have the following relation: by virtue of (12), we obtain Interchanging the order of integration and evaluating the inner integral with the help of Beta function, we arrive at The interchange of the order of summation is permissible under the conditions stated along with the theorem. This shows that a Saigo fractional integral of the -function is again the -function with increased order .
This completes the proof of Theorem 2.

If we put , then we obtain following Corollary concerning Riemann-Liouville fractional integral operator [16].

Corollary 3. Let , , , and , then there holds the relation

Theorem 4. Let , , , and , then there holds the relation

Proof. Following the definition of Saigo fractional derivative as given in (11), we have the following relation: where .
By virtue of (12), we obtain Interchanging the order of integration and evaluating the inner integral with the help of Beta function, we arrive at Here , and by using , where in the above expression, we obtain the right-hand side of (27). This shows that a Saigo fractional derivative of the -function is again the -function with increased order .
This completes the proof of Theorem 4.

If we put , then we obtain following Corollary concerning Riemann-Liouville fractional derivative operator [16].

Corollary 5. Let , , , and ; then there holds the relation

Remark 6. A number of known and new results can be obtained as special cases of Theorems 2 and 4, but we do not mention them here on account of lack of space.

4. Conclusion

In this paper we derive a new generalization of Mittag-Leffler function and obtain the relations between the -function and Saigo fractional calculus operators. The results are also extension of work done by Sharma [18]. The provided results are new and have uniqueness identity in the literature. A number of known and new results are special cases of our main findings.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

The authors wish to thank the referees for their useful suggestions for the improvement of the paper. The authors are thankful to Professor R. K. Saxena for giving useful suggestions, which led to the present form of the paper.

References

  1. G. M. Mittag-Leffler, “Sur la nouvelle fonction Eα(x),” Comptes Rendus de l'Académie des Sciences Paris, vol. 137, pp. 554–558, 1903. View at: Google Scholar
  2. G. M. Mittag-Leffler, “Sur la representation analytique d'une branche uniforme d'une function monogene,” Acta Mathematica, vol. 29, pp. 101–181, 1905. View at: Google Scholar
  3. A. Wiman, “Über den Fundamentalsatz in der Teorie der Funktionen Eα(x),” Acta Mathematica, vol. 29, no. 1, pp. 191–201, 1905. View at: Publisher Site | Google Scholar
  4. R. P. Agarwal, “A propos d’une note de M. Pierre Humbert,” Comptes Rendus de l'Académie des Sciences, Paris, vol. 236, pp. 2031–2032, 1953. View at: Google Scholar
  5. T. R. Prabhakar, “A singular integral equation with a generalized Mittag-Leffler func- tion in the Kernel,” Yokohama Mathematical Journal, vol. 19, pp. 7–15, 1971. View at: Google Scholar
  6. A. K. Shukla and J. C. Prajapati, “On a generalization of Mittag-Leffler function and its properties,” Journal of Mathematical Analysis and Applications, vol. 336, no. 2, pp. 797–811, 2007. View at: Publisher Site | Google Scholar
  7. H. M. Srivastava and Ž. Tomovski, “Fractional calculus with an integral operator containing a generalized Mittag-Leffler function in the kernel,” Applied Mathematics and Computation, vol. 211, no. 1, pp. 198–210, 2009. View at: Publisher Site | Google Scholar
  8. H. J. Haubold, A. M. Mathai, and R. K. Saxena, “Mittag-leffler functions and their applications,” Journal of Applied Mathematics, vol. 2011, Article ID 298628, 51 pages, 2011. View at: Publisher Site | Google Scholar
  9. A. A. Kilbas and M. Saigo, “Fractional integrals and derivatives of Mittag-Leffler type function,” Doklady Akademii Nauk Belarusi, vol. 39, no. 4, pp. 22–26, 1995. View at: Google Scholar
  10. M. Saigo, “A remark on integral operators involving the Gauss hypergeometric functions,” Mathematical Reports, College of General Education, Kyushu University, vol. 11, pp. 135–143, 1978. View at: Google Scholar
  11. E. D. Rainville, Special Functions, Chelsea Publishing Company, Bronx, NY, USA, 1960.
  12. E. M. Wright, “The asymptotic expansion of generalized hypergeometric function,” Journal of the London Mathematical Society, vol. 10, pp. 286–293, 1935. View at: Google Scholar
  13. A. A. Kilbas, “Fractional calculus of the generalized Wright function,” Fractional Calculus and Applied Analysis, vol. 8, no. 2, pp. 113–126, 2005. View at: Google Scholar
  14. A. M. Mathai and R. K. Saxena, The H-function with Applications in Statistics and Other Disciplines, John Wiley and Sons, New York, NY, USA, 1978.
  15. C. F. Lorenzo and T. T. Hartley, “Generalized function for the fractional calculus,” Tech. Rep. NASA/TP-1999-209424, 1999. View at: Google Scholar
  16. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives, Theory and Applications, Gordon and Breach, Yverdon et alibi, 1993.
  17. H. M. Srivastava and R. K. Saxena, “Operators of fractional integration and their applications,” Applied Mathematics and Computation, vol. 118, no. 1, pp. 1–52, 2001. View at: Publisher Site | Google Scholar
  18. K. Sharma, “Application of fractional calculus operators to related areas,” General Mathematics Notes, vol. 7, no. 1, pp. 33–40, 2011. View at: Google Scholar

Copyright © 2014 Dinesh Kumar and Sunil Kumar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

766 Views | 342 Downloads | 3 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19.